Tylonel headaches?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 2/20/2006 8:37 PM (GMT -7)   
Hi everyone, I normally post over at the Uc forum but I thought I would pop in here and ask maybe a silly question..............I rely heavily on Tylonel for my Ulcerative Colitis pains because I can't take any other pain relievers, but can someone who takes Tylonel for long periods of time get a "rebound" headache when they don't take it for a day or so?  I don't know if when I take the Tylonel that it is masking the headache from my other meds or it's the Tylonel itself when I don't take it.  Any ideas?
 
Thanks :-)
~Sherry~
Ulcerative Colitis since 1992
Secondary Raynauld's Syndrome since 2004
Donate today to helps others like yourself!
http://www.healingwell.com/donate

hopeful82
Veteran Member


Date Joined Jul 2005
Total Posts : 2433
   Posted 2/23/2006 9:23 AM (GMT -7)   
I was informed by my doctor (who is a internist, not a neurologist) that caffeine is the ingredient in OTC painkillers that causes the rebound headache. Apparently theres caffeine in Exedrin and a couple other OTC meds, but not in tylenol (acetominophen). So if thats all you take, you should be in good shape. Acetominophen can however have unwanted effects on your liver if taken for prolonged periods of time, just an FYI. :)
ali
 
~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*
 
"You cannot hope to build a better world without improving the individuals. To that end, each of us must work for our own improvement and, at the same time, share a general responsibility for all humanity, our particular duty being to aid those to whom we think we can be most useful." - Marie Curie
 
"The pessimist sees difficulty in every opportunity. The optimist sees the opportunity in every difficulty." - Winston Churchill
 
 


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 2/23/2006 2:31 PM (GMT -7)   
Thanks for the reply Ali. I am just trying pinpoint the cause of my headaches and I highly suspect it's from my Uc meds but wanted to be sure it wasn't the Tylonel. I know about the liver dangers of Tylonel, but it's either I take that or start walking around like an 80 year old woman! (I'm only 36)
~Sherry~
Ulcerative Colitis since 1992
Secondary Raynauld's Syndrome since 2004
Donate today to helps others like yourself!
http://www.healingwell.com/donate

hammilton
Regular Member


Date Joined Feb 2006
Total Posts : 152
   Posted 2/23/2006 6:34 PM (GMT -7)   
Honestly dear, I would be worried about that liver damage. liver damage from tylenol usually takes one of two things to occur. One is heavy doseage. Taking 4 grams of it in a day is sure to cause some damage, maybe not terrible, but it'll be there. 8 grams and you will probably need to start lookin for a donar. The other is long term use. From the literature that i've read, taking more than a gram a day for more than a few months will greatly increase your chance for severe liver damage.

You know what is the greatest danger in Vicodin abuse? Liver damage!! the hydrocodone is pretty save, considering how much tylenol is in it. Say a person is taking 40mg of Vicodin twice a day, taking those 5mg tablets. Thats not a huge amount in drug abusers, only 8 pills twice a day. Thats 8 grams of tylenol!!!! And people do it all the time.

BUT! There is a secret to protecting yourself- to a degree- its a supplement called N-Acetyl-Choline or NAC for short. Its commonly used to treat tylenol overdoses. Also, you can use milk thistle, but it isn't as effective (combining them works wonders, at least I felt that it did).

Just MHO.

Hammilton

Post Edited By Moderator (Admin) : 2/28/2006 11:07:07 AM (GMT-7)


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 2/23/2006 8:28 PM (GMT -7)   
Thanks Hammilton. I tried looking up N-Acetylcholine on the internet and I found many uses for it but all that technical jargon confuses me. I need to be careful of any supplements I take due to my other health condition. I would love to find a pain reliever (non-steroidal) that doesn't cause any sort of organ damage. My doctors are stumped as to what to give me because I don't handle narcotic pain relievers very well. The only one that has helped me with no side effects is Darvacet but I only take those when the pain is severe and only in a blue moon. They make me too drowsy and loopy.

Now, I need to find the cause of my headaches which weren't all the time but lately it seems that I have had one for the past week. I am beginning to honestly think that it's just my other meds that I'm taking. Headaches is a side effect of it but I didn't have headaches when I began it over a year ago. I have an appt with my doc on Monday so I might ask him his suggestions.
~Sherry~
Ulcerative Colitis since 1992
Secondary Raynauld's Syndrome since 2004
Donate today to helps others like yourself!
http://www.healingwell.com/donate
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 4:02 PM (GMT -7)
There are a total of 2,905,538 posts in 318,871 threads.
View Active Threads


Who's Online
This forum has 158222 registered members. Please welcome our newest member, tlee4077.
359 Guest(s), 14 Registered Member(s) are currently online.  Details
tmjpain, lynbrez, clo2014, Break60, 81GyGuy, LymeSick 🌟, ArtAngel, garyi, Szabo246, Aurora2013, Glc100, pedidiva, halbert, Tena believes